Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Side effect of oxistat - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
Doctor :   Hi
Doctor :   How can I help you?
User :   Hi Doctor
User :   Do you know about a medication called Oxistat?
Doctor :   yes
Doctor :   I do know
Doctor :   what about it?
User :   I applied it to the head of my penis and it seems like my skin had a bad chemical reaction to Oxistat
Doctor :   Ok
User :   right now my skin has become very loose and wrinkled
Doctor :   ok
User :   it looks pretty bad
Doctor :   ok
Doctor :   I think we had a discussion about this yesterday
Doctor :   isn't it?
User :   yes
Doctor :   ok
User :   I just had the 5 minute trial yesterday
Doctor :   Yes
Doctor :   some reactions are possible
Doctor :   but most are quite harmless
Doctor :   in your case
User :   is there any way to restore my skin back to original?
Doctor :   since it is on the head of the penis
Doctor :   you are worried
Doctor :   roght?
User :   right
Doctor :   yes
User :   because it is in such as sensitive area
Doctor :   the skin will revert back to normal
Doctor :   but I need to tell you that it needs time
Doctor :   the time for the generation of skin
Doctor :   is about 6 weeks
Doctor :   since it is an inflammatory reaction
Doctor :   it might take upto 10 weeks or so
Doctor :   you need to be patient
User :   oh really? so the skin will heal by itself?
Doctor :   and mot expect any quick results
Doctor :   yes it will heal by itself
Doctor :   but little slowly
Doctor :   since it is a very slow growing area
User :   because right now it looks pretty bad
Doctor :   yes
User :   the skin is very loose
User :   and wrinkled
Doctor :   I understand your apprehension
User :   it looks like a chemical damage
Doctor :   was the drug given by a dermatologist?
User :   yes
User :   anti-fungal cream
Doctor :   ok
User :   yes, and I actually didn't apply that much either
Doctor :   have you spoken to him/her that there has been a reaction?
User :   but this caused such a big reaction
Doctor :   yes
User :   yes he just said put some moisturizers on it
Doctor :   certain reactions are unpredictable
Doctor :   and sometimes even genetically determined
User :   he gave me Vanicream
Doctor :   ok
Doctor :   has he prescribed any steroid for it?
User :   but I am not convinced that moisturizers will restore my skin back to normal
Doctor :   ok
User :   because the skin is also very loose right now
Doctor :   all you need is support at this point of time
User :   no steroids
Doctor :   the skin will heal and slough off
User :   he said Oxistat has dried up my skin
Doctor :   so that the new skin will emerge from beneath
Doctor :   quite possible
Doctor :   I suggest that you continue vanicream and see for a few days
Doctor :   the human body is an excellent machine
Doctor :   it will repair everything on its own
Doctor :   so no need to worry at all
Doctor :   all it needs is time to heal
User :   ok
User :   but the outer skin is loose and wrinkled
Doctor :   are you convinced?
Doctor :   yes
User :   will it come off by itself?
Doctor :   it will be loose until it falls off
Doctor :   yes it will slough and fall off
Doctor :   new skin will grow from below
User :   by the way, just to clarify
Doctor :   yes please
User :   I applied Oxistat in the area below the meatus and part of the head
User :   so it is not around the urethrea opening area
Doctor :   ok
User :   but I guess skin is still the same?
Doctor :   I did not exactly understand what you are trying to ask me
Doctor :   the skin is the same along the entire length of the penis
User :   ok
Doctor :   If you are still so worried
Doctor :   you can send the photograph of the skin reaction
Doctor :   to our e mail
User :   ok
Doctor :   we will discuss it with our panel of experts and
Doctor :   get back to you with a good reply
Doctor :   Is there any thing else I can help you with?
User :   ok, maybe I will do that
User :   should I address this to anyone?
Doctor :   no
Doctor :   just send your details along with it
Doctor :   I mean the user ID
Doctor :   and phone number
User :   by the way, I also went to another dermatologist, and she suggested using Aclovate for 2 weeks and then Eletone
User :   after the 2 weeks
Doctor :   Ok
Doctor :   this is a topical steroid applicatin
User :   right
Doctor :   you may use it too if it is prescribed
Doctor :   It will help the skin to recover better
User :   but right now I'm kind of worried about putting any more medication on that area
User :   oh really?
User :   so do you think I should try Aclovate
Doctor :   yes
Doctor :   it does help by reducing the inflammation
Doctor :   yes
Doctor :   do use it
Doctor :   I am sure it will give you wonderful results
User :   because actually right now there is no pain, itch,
Doctor :   ok
User :   it just looks bad, loose and wrinkled
Doctor :   ok
Doctor :   if the redness
User :   and I'm afraid that the loosening might be getting wider
Doctor :   pain and the itch has subsided
Doctor :   there is no use of the topical steroid
Doctor :   now the skin should be allowed to heal
Doctor :   thats the only thing that needs to be done
Doctor :   are you there?
User :   yes
Doctor :   are you convinced ?
User :   will the loose skin get wider?
User :   cover more areas?
Doctor :   no
Doctor :   once the cause of inflammation is over
Doctor :   there will be no more spread
Doctor :   there is no need for worry
User :   what would you recommend for me to do now?
User :   1) don't do anything, let it heal by itself
Doctor :   thats the bottom line
Doctor :   wait till the body's healing mechanism takes over
Doctor :   so be passive and wait till it heals by itself
User :   ok, so maybe hold off on the Aclovate and Eletone?
Doctor :   yes
Doctor :   hold it since the inflammation is gone
User :   yes, I believe it is gone since I don't feel any pain
Doctor :   yes
Doctor :   thats right
User :   it was painful when I applied Oxistat at that moment
User :   but it was gone after I took a shower
Doctor :   so withold the steriod and eletone
Doctor :   and continue applying the moisturizer once a day
User :   the Vanicream?
Doctor :   yes
Doctor :   apply vanicream
Doctor :   once a day
User :   I'm actually also concerned about the cosmetic side
Doctor :   yes I understand
Doctor :   the apprenhension
User :   do you think that it will be restored back to the original?
Doctor :   yes
Doctor :   surely
Doctor :   it will be better
User :   because right now it does look pretty bad
Doctor :   do not worry
Doctor :   all it time
Doctor :   all it needs is time
User :   ok
User :   so just have to be patient
Doctor :   yes
Doctor :   Is there any thing else I can help you with?
User :   no
Doctor :   Please fill the feedback form say done when done.
Doctor :   Have you filled the feedback form?
User :   yes I have
Doctor :   Thanks for consulting HealthcareMagic. Bye for now.Please refer your friends to our service.
Doctor :   We have introduced a free SMS channel for our valuable users. To subscribe for Free Daily Health Tips on your mobile.
User :   ok, thank you very much for your help
Doctor :   you are welcome
User :   thank you very much
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor